Treating Metformin Overdose

Metformin Overdose is a common problem and the possibility of overdose is more among people as this prescription medicine is consumed for treating Type II diabetes.

And Diabetes these days is a common health issue.

Effects of a metformin overdose varies and depends on a variety of several factors such as…

The amount of metformin consumed or whether it was consumed with any other medicines, alcohol, drugs  and etc.

If you or someone you know happens to overdose on metformin, it is advised that medical attention is given to the patient immediately.

The Symptoms of Metformin Overdose

The possible symptoms of Metformin overdose may be two;

  1. Lactic acidosis
  2. Low Blood Pressure

Symptoms of each of them are given below.

Symptoms of Lactic acidosis are:
  • Muscle pain
  • Feeling tired, week and exhausted
  • Trouble breathing
  • Abnormal stomach pain
  • Dizziness
  • and in some cases if the medical attention is not providing on time or it’s very late to get to the hospital, the Metformin Overdose may lead to loss of life also.
Symptoms of low blood pressure due to Metaformin overdose are:
  • Extreme hunger
  • Dizziness
  • Sweating
  • Cold sweats and Shakiness
  • Blurred vision.

Sometimes the symptoms can be extreme like…

  • Changes in behavior
  • Irritability
  • Loss of coordination
  • Difficulty speaking
  • Confusion
  • Loss of consciousness
  • Coma
  • Seizure

Please note if the person who has overdose on Metformin doesn’t get the immediate medical treatment he/she might lose his/her life.

Treatments for Metformin Overdose

On Metformin overdose patient the doctor may use certain medicines or put a tube into the stomach to “pump the stomach.”

As a result of this certain other complications may occur and to deal with it the doctors may have to opt for supportive treatments.

Supportive treatment of Metformin Overdose may include:
  • Dialysis
  • Fluids through an intravenous line (IV)
  • A sugar (glucose) solution to increase blood sugar
  • and other treatments depending on complications that occur in individual patient.

The best advice is that when you suspect Metaformin overdose take the patient to the hospital without wasting any time.

There are home remedies; self help plans to deal with Metformin overdose which are not recommended and you should go to the local emergency hospital immediately.

However, in any cases of overdoses you should go to the local emergency hospital immediately to avoid any  future complications.

2 thoughts on “Treating Metformin Overdose”

  1. P.S. — I forgot to say that my other symptoms of Metformin overdose were: SOB, feeling very chilly, having to breath through my mouth, my pulse being very high @ 109 (60 to 65 is normal), & my Blood Pressure was 195/95 (very high for me & most people) !!!!! But the PEPTO BISMOL & ACTIVATED CHARCOAL saved me !!!!! I ALWAYS HAVE IT ON HAND !!!!

  2. At least give the home remedies !!!!!!! Sometimes there may be NO HOSPITAL available !!!!!
    Here’s what I did & EVERYONE should have these supplies on hand always !!! My 1st symptom that I had accidentally taken an extra dose ( an extra 1,000 mg.) was that my stomach began to feel sick !!! So, I took a 30ml rose of PEPTO BISMOL (keep a medium to large size bottle on hand at home ALWAYS !!!). Then as my stomach began to feel better I took a dose of ACTIVATED CHARCOAL !!!!!!! ACTIVATED CHARCOAL absorbs ALL TOXINS & pills ARE toxins !!!! I began to feel better in about 15 to 20
    minutes !!!!! THANK GOODNESS for ACTIVATED CHARCOAL or I would have had to go to the hospital !!!!! This way I recovered on my own & VERY quickly !!!! And I didn’t spend a FORTUNE at the Hospital or Ruin My Credit when I couldn’t pay the hospital bill !!!!! And most hospitals won’t try ACTIVATED CHARCOAL first, they’ll just force you to swallow a long clear tube which may make you VOMIT (or not) !!!! It’s called “pumping your stomach, but it’s VERY UNPLEASANT to say the least !!! You can get PEPTO BISMOL anywhere, but ACTIVATED CHARCOAL you can only get from a site/pharmacy you know online or from your local pharmacy !!!!! So, KEEP THEM ON HAND — THEY WORK !!!!! Your stool will be very dark to black the next time you go, but that’s ok ! In 6months I’ll have MEDICARE, but I’ll still try ACTIVATED CHARCOAL first !!!!! And then the hospital stomach pumping fun if I don’t feel better after my HOME REMEDY !!!!! If you have your tax returns up to date & your income is low enough then public hospitals won’t charge you if you ask for an application for poverty or whatever they call it, but you must apply or you will be charged !!!!! There’s NO SHAME in not being able to pay !!! It could save your life & your credit rating, which effects everything else in your life !!!!!! My taxes, however, are way behind the to my back injury which makes it very difficult to sit & do taxes — not to mention my diabetes which always is a problem & often keeps me from doing what I need to do.
    BEST WISHES !!!!! B.A.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.